Alert archive / Indiana / River Flood Warnings in 2018
River Flood Warning 78, NWS Northern Indiana
NWS Northern Indiana issued this river flood warning at Nov 4, 2018, 10:12 AM EST for Wells County, Indiana. It took effect at Nov 4, 2018, 1:00 PM EST. It was in force for 25 hr.
The area
The outline as issued.
The facts
- Issued
- Nov 4, 2018, 10:12 AM EST (15:12 UTC)
- In effect from
- Nov 4, 2018, 1:00 PM EST
- Expired
- Nov 5, 2018, 2:19 PM EST
- In force
- 25 hr
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Flood severity
- Minor
County Wells County, IN
The radar
The Northern Indiana radar (KIWX), 71 km from the middle of the area, began a volume at 15:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wabash River at Bluffton (BLFI3). The gauge peaked at 10.23 ft at Nov 5, 2018, 1:00 AM EST.
- Action stage
- 7 ft
- Minor stage
- 10 ft
- Moderate stage
- 14 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03323000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
110
WGUS43 KIWX 041512
FLWIWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Northern Indiana
1012 AM EST Sun Nov 4 2018
...The National Weather Service in Northern Indiana has issued a
Flood Warning for the following rivers...
Wabash River near Bluffton affecting Wells County
.Heavy rain late last week has resulted in a steady rise of water
on the Wabash River near Bluffton. As a result, a minor flood stage
is expected.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood
waters. Stay tuned to NOAA Weather Radio or local media for further
statements and updated forecasts.
Detailed river forecasts and more information can be found on the
internet at www.weather.gov/iwx under Rivers and Lakes.
All times are in Eastern Time. This statement will be updated in
about 24 hours or sooner if necessary.
&&
INC179-051511-
/O.NEW.KIWX.FL.W.0078.181104T1800Z-181106T0600Z/
/BLFI3.1.ER.181104T1800Z.181105T0000Z.181105T0600Z.NO/
1012 AM EST Sun Nov 4 2018
The National Weather Service in Northern Indiana has issued a
* Flood Warning for
The Wabash River near Bluffton
* until late Monday night.
* At 10 AM Sunday the stage was 9.9 feet and rising.
* Minor flooding is forecast.
* Flood stage is 10.0 feet.
* Forecast...The river will rise above flood stage Sunday afternoon
and crest near 10.1 feet around 7 PM Sunday November 4 and fall
below flood stage around 1 AM Monday November 5.
* At 10.0 feet...The river is at flood stage. Flooding of
agricultural land begins.
* This crest compares to a previous crest of 10.1 feet which occurred
on Mar 16 2010.
&&
LAT...LON 4085 8552 4088 8541 4078 8512 4072 8508
4069 8511
$$3 follow-up statements
929
WGUS83 KIWX 050208
FLSIWX
Flood Statement
National Weather Service Northern Indiana
908 PM EST Sun Nov 4 2018
...The Flood Warning is cancelled for the following rivers...
Auglaize River near Fort Jennings affecting Allen...Paulding and
Putnam Counties
...The Flood Warning has been extended for the following rivers...
Wabash River near Linn Grove affecting Adams and Wells Counties
Saint Marys River near Decatur affecting Adams...Allen and Van Wert
Counties
...The Flood Warning continues for the following rivers...
Wabash River near Bluffton affecting Wells County
Tiffin River near Stryker affecting Defiance...Fulton and Williams
Counties
.The combination of heavy rainfall late last week and upcoming rain
in the forecast for early this week has resulted in rising waters on
area rivers. Minor flooding is expected.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood
waters. Stay tuned to NOAA Weather Radio or local media for further
statements and updated forecasts.
Detailed river forecasts and more information can be found on the
internet at www.weather.gov/iwx under Rivers and Lakes.
All times are in Eastern Time. This statement will be updated in
about 24 hours or sooner if necessary.
&&
INC001-179-060145-
/O.EXT.KIWX.FL.W.0077.000000T0000Z-181106T0145Z/
/LYNI3.1.ER.181103T2025Z.181104T1215Z.181105T0145Z.NO/
908 PM EST Sun Nov 4 2018
The Flood Warning has been extended for
The Wabash River near Linn Grove
* until Monday evening.
* At 9 PM Sunday the stage was 11.0 feet and steady.
* Minor flooding is occurring.
* Flood stage is 11.0 feet.
* Forecast...The river will fall below the 11.0 foot flood stage
around 8 PM Sunday November 4.
* At 11.0 feet...Agricultural flooding begins. Low lands east of
Geneva begin to flood.
* This crest compares to a previous crest of 11.5 feet which occurred
on Dec 1 2011.
&&
LAT...LON 4069 8510 4072 8508 4064 8499 4061 8502
$$
INC179-060207-
/O.CON.KIWX.FL.W.0078.000000T0000Z-181106T0600Z/
/BLFI3.1.ER.181104T1752Z.181105T0145Z.181105T0600Z.NO/
908 PM EST Sun Nov 4 2018
The Flood Warning continues for
The Wabash River near Bluffton
* until late Monday night.
* At 9 PM Sunday the stage was 10.2 feet and rising.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 10.0 feet.
* Forecast...The river will fall below the 10.0 foot flood stage
around 1 AM Monday November 5.
* At 10.0 feet...The river is at flood stage. Flooding of
agricultural land begins.
* This crest compares to a previous crest of 10.1 feet which occurred
on Mar 16 2010.
&&
LAT...LON 4085 8552 4088 8541 4078 8512 4072 8508
4069 8511
$$
INC001-003-OHC161-060207-
/O.EXT.KIWX.FL.W.0074.000000T0000Z-181108T1030Z/
/DCRI3.1.ER.181102T1003Z.181103T0630Z.181107T1030Z.NO/
908 PM EST Sun Nov 4 2018
The Flood Warning has been extended for
The Saint Marys River near Decatur
* until late Wednesday night.
* At 8 PM Sunday the stage was 16.4 feet and falling.
* Minor flooding is forecast.
* Flood stage is 17.0 feet.
* Forecast...The river will rise above flood stage Monday morning
and crest near 17.7 feet around 1 AM Tuesday November 6 and fall
below flood stage around 5 AM Wednesday November 7.
* At 17.5 feet...County road 225 north of Pleasant Mills is flooded.
Agricultural land flooding increases in northern...central and
eastern Adams County.
* This crest compares to a previous crest of 18.1 feet which occurred
on Feb 26 2018.
&&
LAT...LON 4093 8506 4094 8504 4084 8491 4082 8494
$$
OHC039-051-171-060207-
/O.CON.KIWX.FL.W.0076.000000T0000Z-000000T0000Z/
/STRO1.1.ER.181104T0610Z.181105T0100Z.000000T0000Z.NO/
908 PM EST Sun Nov 4 2018
The Flood Warning continues for
The Tiffin River near Stryker
* until further notice.
* At 8 PM Sunday the stage was 11.7 feet and rising.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 11.0 feet.
* At 12.0 feet...Portions of State Route 66 flood north of Archbold.
* This crest compares to a previous crest of 11.9 feet which occurred
on Jun 1 2015.
&&
LAT...LON 4130 8444 4149 8446 4159 8439 4159 8429
4130 8438
$$
OHC003-125-137-050238-
/O.CAN.KIWX.FL.W.0075.000000T0000Z-181105T2024Z/
/FTJO1.1.ER.181103T0507Z.181104T0245Z.181104T2303Z.NO/
908 PM EST Sun Nov 4 2018
The Flood Warning is cancelled for
The Auglaize River near Fort Jennings
* At 8 PM Sunday the stage was 12.6 feet
* Flood stage is 13.0 feet.
* The river fell below flood stage Sunday evening.
* Forecast...The river will fall to near 11.4 feet around 1 AM
Monday November 5.
* At 13.0 feet...Minor flooding begins in the northwest Ohio counties
of northwest Allen, northeast Van Wert, and southwest Putnam. Farm
land nearest the Auglaize river will be affected by flood water.
* This crest compares to a previous crest of 12.7 feet which occurred
on Jul 7 2003.
&&
LAT...LON 4081 8440 4101 8426 4100 8422 4092 8423
4081 8433
$$512
WGUS83 KIWX 051233
FLSIWX
Flood Statement
National Weather Service Northern Indiana
733 AM EST Mon Nov 5 2018
...The Flood Warning has been extended for the following rivers...
Wabash River near Bluffton affecting Wells County
Tiffin River near Stryker affecting Defiance...Fulton and Williams
Counties
...The Flood Warning continues for the following rivers...
Saint Marys River near Decatur affecting Adams...Allen and Van
Wert Counties
.Recent rainfall led to rises on the St. Marys river.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood
waters. Stay tuned to NOAA Weather Radio or local media for further
statements and updated forecasts.
Detailed river forecasts and more information can be found on the
internet at www.weather.gov/iwx under Rivers and Lakes.
All times are in Eastern Time. This statement will be updated in
about 24 hours or sooner if necessary.
&&
INC179-061233-
/O.EXT.KIWX.FL.W.0078.000000T0000Z-181106T1509Z/
/BLFI3.1.ER.181104T1752Z.181105T0330Z.181105T1509Z.NO/
733 AM EST Mon Nov 5 2018
The Flood Warning has been extended for
The Wabash River near Bluffton
* until Tuesday morning.
* At 7 AM Monday the stage was 10.1 feet and rising.
* Minor flooding is occurring.
* Flood stage is 10.0 feet.
* Forecast...The river will fall below the 10.0 foot flood stage
around 10 AM Monday November 5.
* At 10.0 feet...The river is at flood stage. Flooding of
agricultural land begins.
&&
LAT...LON 4085 8552 4088 8541 4078 8512 4072 8508
4069 8511
$$
INC001-003-OHC161-061233-
/O.CON.KIWX.FL.W.0074.000000T0000Z-181108T1030Z/
/DCRI3.1.ER.181102T1003Z.181103T0630Z.181107T1030Z.NO/
733 AM EST Mon Nov 5 2018
The Flood Warning continues for
The Saint Marys River near Decatur
* until late Wednesday night.
* At 7 AM Monday the stage was 16.2 feet and falling.
* Minor flooding is forecast.
* Flood stage is 17.0 feet.
* Forecast...The river will rise above flood stage Monday afternoon
and crest near 17.7 feet around 1 AM Tuesday November 6 and fall
below flood stage around 5 AM Wednesday November 7.
* At 17.5 feet...County road 225 north of Pleasant Mills is flooded.
Agricultural land flooding increases in northern...central and
eastern Adams County.
&&
LAT...LON 4093 8506 4094 8504 4084 8491 4082 8494
$$
OHC039-051-171-061233-
/O.EXT.KIWX.FL.W.0076.000000T0000Z-181107T2100Z/
/STRO1.1.ER.181104T0610Z.181105T1200Z.181106T2100Z.NO/
733 AM EST Mon Nov 5 2018
The Flood Warning has been extended for
The Tiffin River near Stryker
* until Wednesday afternoon.
* At 7 AM Monday the stage was 11.9 feet and rising.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 11.0 feet.
* Forecast...The river will fall below the 11.0 foot flood stage
around 4 PM Tuesday November 6.
* At 12.0 feet...Portions of State Route 66 flood north of Archbold.
&&
LAT...LON 4130 8444 4149 8446 4159 8439 4159 8429
4130 8438
$$553
WGUS83 KIWX 051919
FLSIWX
Flood Statement
National Weather Service Northern Indiana
219 PM EST Mon Nov 5 2018
...The Flood Warning is cancelled for the following rivers...
Wabash River near Bluffton affecting Wells County
.The Wabash River near Bluffton has dropped below flood stage, and will continue to fall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood
waters. Stay tuned to NOAA Weather Radio or local media for further
statements and updated forecasts.
Detailed river forecasts and more information can be found on the
internet at www.weather.gov/iwx under Rivers and Lakes.
All times are in Eastern Time. This statement will be updated in
about 24 hours or sooner if necessary.
&&
INC179-051949-
/O.CAN.KIWX.FL.W.0078.000000T0000Z-181106T1509Z/
/BLFI3.1.ER.181104T1752Z.181105T0330Z.181105T1541Z.NO/
219 PM EST Mon Nov 5 2018
The Flood Warning is cancelled for
The Wabash River near Bluffton
* At 2 PM Monday the stage was 9.9 feet
* Flood stage is 10.0 feet.
* The river fell below flood stage Monday morning.
* Forecast...The river will fall to near 9.8 feet around 7 PM Monday
November 5.
* At 10.0 feet...The river is at flood stage. Flooding of
agricultural land begins.
&&
LAT...LON 4085 8552 4088 8541 4078 8512 4072 8508
4069 8511
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Nov 4, 6:55 AM EST, 3 hours 17 minutes earlier.
Area forecast discussion, Nov 4, 6:55 AM EST, 3 hours 17 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 655 AM EST Sun Nov 4 2018 .SYNOPSIS... Issued at 323 AM EST Sun Nov 4 2018 A warm front will bring chances for light showers this morning, mainly across far northern Indiana and Michigan. Becoming breezy otherwise today with widespread showers filling in from west to east later this afternoon into tonight. Highs today will reach the mid to upper 50s. A brief lull in precipitation on Monday will be followed by another round of rain and wind Monday night into Tuesday. Temperatures will then trend well below normal Wednesday through Friday. && .SHORT TERM...(Today and Tonight) Issued at 323 AM EST Sun Nov 4 2018 A potent Central Plains upper level shortwave will take on a negative tilt northeast into the Mid MS Valley later today and into the Western/Central Great Lakes tonight. The associated sfc reflection will take a northerly track into Iowa and western Wisconsin, with 100 meter height falls (500 mb) ne toward southern Lake MI eliciting a rather strong LLJ preceding the system cold/occluded front. This deep ascent/flow and adequate moisture return within convergent moisture axis will swing into western areas mid-late afternoon with periods of rain, then spreading east into the rest of the forecast area this evening into the early overnight. Seasonable temps and becoming breezy otherwise in advance today with light showers and sprinkles associated with the leading elevated front and corridor of isentropic ascent focused mainly across our northern zones early this morning. && .LONG TERM...(Monday through Saturday) Issued at 323 AM EST Sun Nov 4 2018 A lull in the precipitation on Monday will give way to a heavier/widespread rain event Monday night, with precipitation becoming more showery/scattered on Tuesday. The culprit this time will be a deepening sfc cyclone north through the local area...aided by a strong 140 knot plus upper jet emerging into the Central Plains, deeper GOMEX moisture transport, and impressive dynamics provided by another negatively tilted shortwave lifting through. Winds will become rather gusty on Tuesday in wake of the deepening low as mixed layer deepens in cold advection regime. Gusts could flirt with advisory (45 mph) by late morning/afternoon Tuesday if the stronger solutions verify. Chilly wx then follows behind this system mid-late week. && .AVIATION...(For the 12Z TAFS through 12Z Monday Morning) Issued at 646 AM EST Sun Nov 4 2018 The initial band of light rain associated with warm air advection was moving northeast and will move north of the TAF sites near the beginning of the TAF period. There will be a break in the weather today before the next round this evening with the front. Continued to trend ceilings down with MVFR tonight. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...Gale Warning until 1 AM EST Monday for LMZ043-046. && SYNOPSIS...Steinwedel SHORT TERM...Steinwedel LONG TERM...Steinwedel AVIATION...Skipper Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Nov 4, 4:38 AM EST, 5 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 438 AM EST Sun Nov 4 2018 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-050945- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 438 AM EST Sun Nov 4 2018 /338 AM CST Sun Nov 4 2018/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Rain and gusty winds are likely Monday night and Tuesday as a strong storm system moves through the region. Wind could gust between 35 and 45 mph on Tuesday. Locally heavy rainfall may also lead to minor river and lowland flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-050945- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 438 AM EST Sun Nov 4 2018 ...GALE WARNING IN EFFECT UNTIL 1 AM EST MONDAY... This Hazardous Weather Outlook is for The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Today and tonight. A Gale Warning is in effect today into tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous conditions are once again expected Tuesday into Wednesday. Winds could reach gale force at times during these periods.
Nearby
River Flood Warnings in Indiana, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.